Pancuronium allergy: A case report

G. Patriarca, E. Nucera, D. Schiavino, A. Romano, V. Di Rienzo, S. Pellegrino, G. Fais

Research output: Contribution to journalArticle

Abstract

A case of anaphylactic shock to pancuronium bromide is described in which a type I immunological reaction occurred. A 33-yr-old male anaesthetist, with no family or personal history of allergy, collapsed soon after induction of anaesthesia. The drugs used included fentanyl, droperidol, thiopentone and pancuronium. Diffuse erythema occurred, with probable cardiac arrest. The patient was treated with cardiac massage, sympathomimetics and cortisone, and made a complete recovery. Examination (skin tests, passive transfer according to Prausnitz and Kustner, in vitro lymphocyte transformation test, total IgE assay) revealed that the allergic reaction was to pancuronium bromide.

Original languageEnglish
Pages (from-to)210-212
Number of pages3
JournalBritish Journal of Anaesthesia
Volume62
Issue number2
Publication statusPublished - 1989

Fingerprint

Pancuronium
Hypersensitivity
Heart Massage
Sympathomimetics
Thiopental
Cortisone
Anaphylaxis
Erythema
Lymphocyte Activation
Skin Tests
Heart Arrest
Immunoglobulin E
Anesthesia
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Cite this

Patriarca, G., Nucera, E., Schiavino, D., Romano, A., Di Rienzo, V., Pellegrino, S., & Fais, G. (1989). Pancuronium allergy: A case report. British Journal of Anaesthesia, 62(2), 210-212.

Pancuronium allergy : A case report. / Patriarca, G.; Nucera, E.; Schiavino, D.; Romano, A.; Di Rienzo, V.; Pellegrino, S.; Fais, G.

In: British Journal of Anaesthesia, Vol. 62, No. 2, 1989, p. 210-212.

Research output: Contribution to journalArticle

Patriarca, G, Nucera, E, Schiavino, D, Romano, A, Di Rienzo, V, Pellegrino, S & Fais, G 1989, 'Pancuronium allergy: A case report', British Journal of Anaesthesia, vol. 62, no. 2, pp. 210-212.
Patriarca G, Nucera E, Schiavino D, Romano A, Di Rienzo V, Pellegrino S et al. Pancuronium allergy: A case report. British Journal of Anaesthesia. 1989;62(2):210-212.
Patriarca, G. ; Nucera, E. ; Schiavino, D. ; Romano, A. ; Di Rienzo, V. ; Pellegrino, S. ; Fais, G. / Pancuronium allergy : A case report. In: British Journal of Anaesthesia. 1989 ; Vol. 62, No. 2. pp. 210-212.
@article{c1a6d6ddd16e4000bcd9e705de2a6dfa,
title = "Pancuronium allergy: A case report",
abstract = "A case of anaphylactic shock to pancuronium bromide is described in which a type I immunological reaction occurred. A 33-yr-old male anaesthetist, with no family or personal history of allergy, collapsed soon after induction of anaesthesia. The drugs used included fentanyl, droperidol, thiopentone and pancuronium. Diffuse erythema occurred, with probable cardiac arrest. The patient was treated with cardiac massage, sympathomimetics and cortisone, and made a complete recovery. Examination (skin tests, passive transfer according to Prausnitz and Kustner, in vitro lymphocyte transformation test, total IgE assay) revealed that the allergic reaction was to pancuronium bromide.",
author = "G. Patriarca and E. Nucera and D. Schiavino and A. Romano and {Di Rienzo}, V. and S. Pellegrino and G. Fais",
year = "1989",
language = "English",
volume = "62",
pages = "210--212",
journal = "British Journal of Anaesthesia",
issn = "0007-0912",
publisher = "Oxford University Press",
number = "2",

}

TY - JOUR

T1 - Pancuronium allergy

T2 - A case report

AU - Patriarca, G.

AU - Nucera, E.

AU - Schiavino, D.

AU - Romano, A.

AU - Di Rienzo, V.

AU - Pellegrino, S.

AU - Fais, G.

PY - 1989

Y1 - 1989

N2 - A case of anaphylactic shock to pancuronium bromide is described in which a type I immunological reaction occurred. A 33-yr-old male anaesthetist, with no family or personal history of allergy, collapsed soon after induction of anaesthesia. The drugs used included fentanyl, droperidol, thiopentone and pancuronium. Diffuse erythema occurred, with probable cardiac arrest. The patient was treated with cardiac massage, sympathomimetics and cortisone, and made a complete recovery. Examination (skin tests, passive transfer according to Prausnitz and Kustner, in vitro lymphocyte transformation test, total IgE assay) revealed that the allergic reaction was to pancuronium bromide.

AB - A case of anaphylactic shock to pancuronium bromide is described in which a type I immunological reaction occurred. A 33-yr-old male anaesthetist, with no family or personal history of allergy, collapsed soon after induction of anaesthesia. The drugs used included fentanyl, droperidol, thiopentone and pancuronium. Diffuse erythema occurred, with probable cardiac arrest. The patient was treated with cardiac massage, sympathomimetics and cortisone, and made a complete recovery. Examination (skin tests, passive transfer according to Prausnitz and Kustner, in vitro lymphocyte transformation test, total IgE assay) revealed that the allergic reaction was to pancuronium bromide.

UR - http://www.scopus.com/inward/record.url?scp=0024538425&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0024538425&partnerID=8YFLogxK

M3 - Article

C2 - 2923771

AN - SCOPUS:0024538425

VL - 62

SP - 210

EP - 212

JO - British Journal of Anaesthesia

JF - British Journal of Anaesthesia

SN - 0007-0912

IS - 2

ER -